|HHV8 positive, do I need do change?
Apr 12, 2008
I have been on a Sustiva/Kivexa regime for over 2 years but have been advised, due to raised HHV8, to switch from Sustiva to a PI. I have no side effects from my regime VL down from >100,000 to <40 CD4 up from 136 to 369. So my question is to which PI do I switch. I have no resistence issues but high cholestral due to kidney probs. My main concerns, apart from the obvious - that it works! are Facial/fat/muscle wasting Prefer one a day dosing Few other side effects Another question is if I was going to get wasting when is it likely to occur - over what period. And when could I sigh with vrelief that its unlikely to happen. Thanks
| Response from Dr. Pierone
Hello and thanks for posting.
There is no reason to change antiretroviral therapy based on HHV-8 levels. HHV-8 is the virus that causes Kaposi's Sarcoma, but this disease almost never develops when HIV replication is controlled.
So no need to change based on an HHV-8 blood test. However, you may not be able to sigh with relief yet because of recent data showing an association of abacavir (in Kixiva) with higher rate of myocardial infarction. If additional studies verify this linkage then it may be necessary to switch off abacavir, but for now most clinicians are waiting for more data.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Mutual Masturbation Worried I Have HIV
- Hpv After Sucking Penis Sign Of HIV AIDS
- Itchy Red Spots After Receiving Head Sign Of HIV AIDS
- Sore On Tongue After Sex With Hooker Worried I Have HIV
- Stinging Pain After Unprotected Vaginal Sex Worried I Have HIV
- White Tongue After Oral Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.